Edinburgh Research Explorer

Toric partial density functions and stability of toric varieties

Research output: Contribution to journalArticle

Related Edinburgh Organisations

Original languageEnglish
Pages (from-to)879-923
JournalMathematische annalen
Volume358
Issue number3-4
DOIs
Publication statusPublished - Apr 2014

Abstract

Let $(L, h)\to (X, \omega)$ denote a polarized toric K\"ahler manifold. Fix a toric submanifold $Y$ and denote by $\hat{\rho}_{lk}:X\to \mathbb{R}$ the partial density function corresponding to the partial Bergman kernel projecting smooth sections of $L^k$ onto holomorphic sections of $L^k$ that vanish to order at least $lk$ along $Y$, for fixed $l>0$ such that $lk\in \mathbb{N}$. We prove the existence of a distributional expansion of $\hat{\rho}_{lk}$ up to order $k^{n-2}$ as $k\to \infty$, including the identification of the coefficient of $k^{n-1}$ as a distribution on $X$. This expansion is used to give a direct proof that if $\omega$ has constant scalar curvature, then $(X, L)$ must be slope semi-stable with respect to $Y$. More generally, it is shown that under the same hypotheses, $(X,L)$ must be slope semi-stable with respect to any closed toric subscheme $Z$ of $X$. In many cases, moreover, $(X,L)$ will be slope stable with respect to $Z$.

ID: 2025813